Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 53, NWS Lubbock, TX

April 29, 2000Cottle County, King County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2000, 2:09 AM CDT for Cottle County, King County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 29, 2000, 2:09 AM CDT (07:09 UTC)
Expired
Apr 29, 2000, 3:00 AM CDT
In force
51 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cottle County, TX, King County, TX

What was reported inside it

TimeReportWhereRemark
Apr 29, 2:12 AM CDTHail 1Dumont, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2326 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WUUS54 KLUB 290710
SVRLBB
TXC101-269-290800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
209 AM CDT SAT APR 29 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COTTLE COUNTY IN TEXAS
  NORTHWEST KING COUNTY IN TEXAS

* UNTIL 300 AM CDT

* AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM NEAR DUMONT...OR ABOUT 12 MILES SOUTHWEST OF   
  PADUCAH. THE STORM WAS MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE  
  SIZE OF QUARTERS AND 60 MPH WIND GUSTS CAN BE EXPECTED WITH THIS   
  STORM.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  DUMONT...
  DELWIN...
  PADUCAH...
  HACKBERRY...
  SWEARINGEN...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3393 10053 3375 10053 3396 10006 3430 10017

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:45 PM CDT, 12 hours 24 minutes earlier.

Area forecast discussion, Apr 28, 1:45 PM CDT, 12 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
145 PM CDT FRI APR 28 2000

LINE OF DEVELOPING CONVECTION IN WESTERN NEW MEXICO IS ASSOCIATED
WITH A WEAK SHORT WAVE TROF, SEEN AT 12Z/500 MB AS WIND SHIFT LINE
IN EASTERN ARIZONA. THIS CONVECTION MAY HOLD TOGETHER AS IT MOVES
EAST, AND ENHANCE TONIGHT AS LOW LEVEL JET DEVELOPS, POSSIBLY
EVOLVING INTO AN MCS NEAR THE MID LEVEL RIDGE AXIS. BEST CHANCE OF
THIS LOOKS TO BE NORTH OF OUR AREA, BUT A CONTINUATION OF THE CHANCE
IS WARRANTED ACROSS OUR AREA OWING TO INCREASING LOW LEVEL WARM
ADVECTION AND ELEVATED INSTABILITY.

FORECAST FOR THE WEEKEND IS NOT VERY CLEAR, AT LEAST TO ME. LARGER
SCALE PARAMETERS AS SEEN ON THE PROGS VALID SATURDAY AFTERNOON
SUGGEST DRYLINE INITIATION IS POSSIBLE WESTERN ZONES, WITH SOME
EASTWARD DRIFT OF RESULTING THUNDERSTORMS. PROGGED AFTERNOON MID
LEVEL TEMPERATURES ARE RATHER WARM AND FLOW ALOFT RATHER WEAK,
POSSIBLY LIMITING BOTH EASTWARD EXTENT AND SEVERITY OF THE
CONVECTION. HOWEVER, THERE MAY BE AN OUTFLOW BOUNDARY IN ANY PART OF
THE AREA SATURDAY MORNING SHOULD AN MCS CRANK UP TONIGHT, PROVIDING
ANOTHER LOW LEVEL FOCUS. ALSO, WHILE NO SIGNIFICANT LOW LEVEL
CONVERGENCE IS SEEN IN THE SURFACE PROGS FOR SATURDAY AFTERNOON
ACROSS EASTERN ZONES, INITIATION NEAR THE CAPROCK COULD OCCUR. ERGO,
CHANCE OF STORMS AREAWIDE.

ON SATURDAY NIGHT ANOTHER MCS COULD DEVELOP, WITH HEAVY RAIN
WHEREVER IT HAPPENS, AND THE PROSPECT OF YET ANOTHER OUTFLOW
BOUNDARY OR EVEN A COMPLETELY TRASHED LOW LEVEL AIRMASS ON SUNDAY IF
AN MCS IS CLOSE ENOUGH AND COOL FRONT PUSHES SOUTHWARD INTO THE
AREA. IN THE ABSENCE OF ANYTHING LIKE THAT, THE LARGE SCALE
PARAMETERS DURING THE AFTERNOON SUNDAY, AS FORECAST BY THE AVN, LOOK
FAVORABLE FOR AN ACTIVE DRYLINE OWING TO VEERED/STRONGER MID LEVEL
FLOW, AND HIGH THETAE EAST OF THE DRYLINE. WILL MAINTAIN CHANCE OF
STORMS SUNDAY ALL AREAS, WITH HIGHER CHANCE IN THE EASTERN HALF.

PRELIMINARY:
FRIONA/TULIA       52/80/53/75 3422 CHILDRESS 55/79/59/79 4434
BROWNFIELD/LUBBOCK 56/84/57/79 3432 ASPERMONT 59/83/63/82 2334

.LBB...NONE.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:28 PM CDTSevere Thunderstorm WarningLUBHockley62 min
Apr 29, 12:08 AM CDTSevere Thunderstorm WarningLUBLubbock, Lynn, Terry52 min
Apr 29, 12:57 AM CDTSevere Thunderstorm WarningLUBCrosby, Garza63 min
Apr 29, 6:28 PM CDTSevere Thunderstorm WarningLUBKent62 min
Apr 29, 6:34 PM CDTSevere Thunderstorm WarningLUBGarza41 min
Apr 29, 6:55 PM CDTSevere Thunderstorm WarningLUBDickens65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.